I was diagnosed with COPD in 2002 after having a PFT done. I also had a chest x-ray taken, which I'm told was normal, although I have never been shown the x-ray. The dr. prescribed Azmacort Inhaler, 20GM/100MCG, two times a day; Serevent Diskus, 50 MCG/60 puffs, two times a day, and a fast acting inhaler, Albuterol, 17GM/90MCG, as needed. Is this a good combination? The cost is rather high for both the Serevent and the Azmacort. Would I get the same results if I asked the dr. to take me off the Azmacort or the Serevent?
This is a good combination. As long as this is helping your breathing there would not be any health reason to make changes. While this is a good combination it does not include the newest medicine being used to treat COPD. Spiriva
Talk with your doctor about your financial issues with your meds--there are samples docs have to help folks who have a hard time paying for their meds. There are also drug programs to help pay for meds, like http://www.needymeds.com.
It may take some experimenting, working CLOSELY with your doc to find the best combination of medications for you, which adequately control your symptoms and have the fewest side effects, and are within your budget.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.